Alert archive / Oklahoma / Tornado Warnings in 2015
Tornado Warning 140, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Nov 16, 2015, 9:15 PM CST for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2015, 9:15 PM CST (03:15 UTC)
- Expired
- Nov 16, 2015, 9:45 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 9:46 PM CST | TSTM WND DMG | 5 Wnw Fort Supply, OK | FIVE POWERPOLES BROKEN AT THE BASE. |
| Nov 16, 9:46 PM CST | TORNADO | 5 Wnw Fort Supply, OK | FIVE POWERPOLES BROKEN AT THE BASE. SPOTTERS REPORTED A TORNADO IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 8:17 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
566
WFUS54 KOUN 170315
TOROUN
OKC045-059-153-170345-
/O.NEW.KOUN.TO.W.0140.151117T0315Z-151117T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST MON NOV 16 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
NORTHWESTERN WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
SOUTHERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 945 PM CST
* AT 915 PM CST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A
TORNADO WERE LOCATED 13 MILES SOUTH OF LAVERNE AND 7 MILES SOUTH
OF MAY...MOVING NORTHEAST AT 40 MPH. DAMAGE HAS BEEN CONFIRMED
WITH THE STORMS.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BUFFALO...FORT SUPPLY...MAY...SELMAN AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3689 9972 3684 9931 3682 9930 3681 9929
3644 9970 3648 9997
TIME...MOT...LOC 0315Z 214DEG 34KT 3651 9985 3650 9975
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
..SPEG.2 follow-up statements
888
WWUS54 KOUN 170332
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CST MON NOV 16 2015
OKC045-153-170339-
/O.CAN.KOUN.TO.W.0140.000000T0000Z-151117T0345Z/
ELLIS OK-WOODWARD OK-
932 PM CST MON NOV 16 2015
...THE TORNADO WARNING FOR NORTHWESTERN ELLIS AND NORTHWESTERN
WOODWARD COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO HARPER
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR WOODWARD AND
ELLIS COUNTIES.
LAT...LON 3684 9931 3681 9929 3659 9960 3659 9987
3689 9972
TIME...MOT...LOC 0329Z 220DEG 36KT 3660 9967 3662 9963
$$
OKC059-170345-
/O.CON.KOUN.TO.W.0140.000000T0000Z-151117T0345Z/
HARPER OK-
932 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
SOUTHEASTERN HARPER COUNTY...
AT 929 PM CST...SPOTTERS REPORTED A TORNADO WITH A STORM EAST ABOUT
4 MILES EAST OF MAY. RADAR INDICATED TWO STORMS CAPABLE OF PRODUCING
A TORNADO 4 MILES EAST OF MAY AND 4 MILES NORTHWEST OF FORT
SUPPLY...MOVING NORTHEAST AT 40 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...MAY AND SELMAN.
LAT...LON 3684 9931 3681 9929 3659 9960 3659 9987
3689 9972
TIME...MOT...LOC 0329Z 220DEG 36KT 3660 9967 3662 9963
TORNADO...OBSERVED
HAIL...1.75IN
$$
..SPEG.616
WWUS54 KOUN 170339
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CST MON NOV 16 2015
OKC059-170345-
/O.CON.KOUN.TO.W.0140.000000T0000Z-151117T0345Z/
HARPER OK-
939 PM CST MON NOV 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR CENTRAL
HARPER COUNTY...
AT 938 PM CST...A CONFIRMED TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
SELMAN...MOVING NORTHEAST AT 55 MPH. PEOPLE IN AND NEAR SELMAN
SHOULD TAKE SHELTER NOW!
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
BUFFALO AND SELMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3684 9931 3681 9929 3664 9955 3665 9974
3689 9968
TIME...MOT...LOC 0338Z 206DEG 47KT 3674 9957
TORNADO...OBSERVED
HAIL...1.75IN
$$
..SPEG.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 16, 8:31 PM CST, 44 minutes earlier.
Area forecast discussion, Nov 16, 8:31 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 831 PM CST MON NOV 16 2015 .UPDATE... QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540. && .DISCUSSION... SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z. FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES, ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION, THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 54 64 40 / 40 100 20 10 HOBART OK 69 48 61 39 / 30 80 10 10 WICHITA FALLS TX 70 53 66 43 / 60 90 10 10 GAGE OK 72 44 56 35 / 40 90 10 20 PONCA CITY OK 65 58 65 39 / 50 100 30 20 DURANT OK 66 59 66 45 / 90 100 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/03
Hazardous weather outlook, Nov 16, 6:27 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 627 PM CST MON NOV 16 2015 OKZ004>048-050>052-TXZ083>090-180030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 627 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK. TIMING... STORMS WILL CONTINUE TO DEVELOP OVER THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BETWEEN THROUGH 7 PM...MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AROUND 8 PM. STORMS WILL DEVELOP INTO A LINE THIS EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND THEN MOVE EAST OVERNIGHT INTO THE INTERSTATE 35 CORRIDOR AROUND 1 TO 2 AM. IMPACTS... DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY CONCERNS. TORNADOES WILL BE POSSIBLE...WITH THE BEST CHANCE DURING THE EVENING HOURS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL LINE. DISCUSSION... UNSEASONABLY WARM AND MOIST AIR WILL BUILD ACROSS THE WESTERN HALF OF OKLAHOMA AND NORTHERN TEXAS TODAY AHEAD OF A STOUT UPPER LEVEL WAVE APPROACHING THE SOUTHERN PLAINS. AS A COLD FRONT MOVES EAST ACROSS THE PANHANDLES THIS AFTERNOON INTO THE EVENING... SUFFICIENT INSTABILITY AND STRONG SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT... INITIALLY... ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. DURING THE EVENING HOURS... STORMS WILL MERGE INTO A SQUALL LINE... ADVANCING EASTWARD OVERNIGHT... INTO EASTERN OKLAHOMA BY SUNRISE TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Nov 16, 8:21 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CST MON NOV 16 2015 OKZ009-170245- ELLIS OK- 821 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL 845 PM CST... AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3644 10000 3623 9979 3612 10000 TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:21 PM CST | Special Weather Statement | OUN | Ellis | 24 min |
| Nov 16, 8:42 PM CST | Tornado Warning | OUN | Ellis | 33 min |
| Nov 16, 9:36 PM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 39 min |
| Nov 16, 9:45 PM CST | Tornado Warning | OUN | Harper, Woods | 33 min |
| Nov 16, 9:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 50 min |
| Nov 16, 9:56 PM CST | Tornado Warning | OUN | Harper | 49 min |
| Nov 16, 10:34 PM CST | Tornado Warning | OUN | Harper | 26 min |
| Nov 16, 10:35 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 40 min |
| Nov 16, 11:14 PM CST | Special Weather Statement | OUN | Washita | 46 min |
| Nov 16, 11:21 PM CST | Special Weather Statement | OUN | Jackson, Tillman | 39 min |
| Nov 16, 11:23 PM CST | Special Weather Statement | OUN | Blaine, Dewey, Harper, Major, Woods, Woodward | 37 min |
| Nov 16, 11:25 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 50 min |
| Nov 16, 11:48 PM CST | Areal Flood Advisory | OUN | Greer | 57 min |
| Nov 16, 11:59 PM CST | Special Weather Statement | OUN | Alfalfa, Blaine, Major, Woods | 31 min |
| Nov 17, 12:10 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 35 min |
| Nov 17, 12:13 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Major | 47 min |
| Nov 17, 12:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 43 min |
| Nov 17, 12:30 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 30 min |
| Nov 17, 12:34 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 41 min |
| Nov 17, 12:59 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 46 min |
| Nov 17, 1:07 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 23 min |
| Nov 17, 1:20 AM CST | Special Weather Statement | OUN | Canadian, Grady, Oklahoma | 40 min |
| Nov 17, 1:25 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 50 min |
| Nov 17, 1:45 AM CST | Severe Thunderstorm Warning | OUN | Kay, Lincoln, Logan, Noble, Payne | 45 min |
| Nov 17, 2:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more | 51 min |
| Nov 17, 2:27 AM CST | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Nov 17, 2:35 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie | 25 min |
| Nov 17, 2:57 AM CST | Special Weather Statement | OUN | Carter, Love, Murray, Pontotoc | 48 min |
| Nov 17, 3:08 AM CST | Wind Advisory | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 15 hr |
| Nov 17, 4:01 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 44 min |
| Nov 17, 4:47 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal | 43 min |
Nearby
Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.